MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 12IN 10-0 D/A TG140-8; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 12IN 10-0 D/A TG140-8; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 7718G
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/18/2025 h6 component code: c22 - photo analysis this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: could you please provide the attachments for the products traceability information from edc and rdc? please see attached answer regarding the batch and images with counterfeit elements identified.- how was the product purchased? - is there an indication of how the product was distributed? - is there any indication of the source? - based on the packaging, is there any indication of which market the original genuine product may have come from? - were the devices used on a patient? if so, was there any patient consequence? - could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided - please provide the source or name of person providing answers to follow-up questions: images were received for review.Photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During visual analysis the following was observed: a file with two photos and a drawing of the sales unit label with product codes 7718 g, packing information from lot ajs534 was received.Visual inspection of the photographs revealed multiple discrepancies in the labelling, counterfeit items were identified: variable data printed on the front of the package; this printing method is not used for genuine sutures.For your reference: the lot number provided belongs to mersilene®, a different brand of j&j sutures manufactured in 2017.The sales team is currently arranging for samples to be returned.For your reference: the batch number provided belongs to mersilene®¿a different brand of j&j sutures¿manufactured in 2017.As part of our quality process, the manufacturing records for this batch serial number were reviewed and manufacturing standards were met prior to the release of this batch.As part of ethicon's quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring of complaint information for potential safety signals will be conducted through complaint trends as part of post-market surveillance.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was received: ¿ after completing the form, we requested that the warehouse collect the "defective" product and exchange it for other units.¿ upon receiving the "defective" sutures, it was evident that the product was not ours.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an eye procedure on (b)(6) 2025 and suture was used.The needle failed when it penetrated the eye.It was dull.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: b1, h1 - it was reported that this device event is not malfunction reportable.Therefore, this medwatch report is not reportable.

Brand Name
ETHLN BLK 12IN 10-0 D/A TG140-8
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23582401
Report Number2210968-2025-12931
Device Sequence Number13138028
Product Code GAR
UDI-Device Identifier10705031010529
UDI-Public10705031010529
Combination Product (Y/N)N
Initial Reporter CountryBL
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7718G
Device Lot NumberAJ8534
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown